MAUDE Adverse Event Report: ZIMMER BIOMET, INC. THREADED TIP STEINMANN PIN; SURGICAL INSTRUMENT HANDLE, NON-TORQUE-LIMITING

ZIMMER BIOMET, INC. THREADED TIP STEINMANN PIN; SURGICAL INSTRUMENT HANDLE, NON-TORQUE-LIMITING
Catalog Number 406669
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the steinmann pin was noted to be broken due to a mistake by the surgeon with the surgical technique.It was noted the pin was wrongly directed into the hole of the guide when it broke.No patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item# 407396; lot# 347810.G2: foreign - event occurred in spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.Visual examination of the provided picture identified the pin shown matches the print of the reported part number.The reported fracture is not visible.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Per the device's surgical technique: place two threaded steinman pins through converging angled holes in the resection guide block and into the bone to secure the block to the bone.In order to secure and remove the block to/from the bone, the pins should be placed and removed at a corresponding angle to the holes.As it was reported that the pin broke during removal as a result of being placed through the guide at an incorrect angle/direction, the user did not follow instructions.The event was unable to be confirmed if any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
THREADED TIP STEINMANN PIN
Common Device Name
SURGICAL INSTRUMENT HANDLE, NON-TORQUE-LIMITING
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23315796
Report Number0001825034-2025-03257
Device Sequence Number14906660
Product Code LXH
UDI-Device Identifier00887868505232
UDI-Public(01)00887868505232(17)350425(10)67301232
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number406669
Device Lot Number67301232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11
Patient SexUnknown